# SDR 9RVA2012FA0000062

- Difficulty date: January 21, 2012
- Submitted: January 21, 2012
- Operation: Air carrier
- Aircraft: N6540Y
- Make and model: Piper PA-23-250
- Aircraft serial: 273837
- Aircraft time: 4,853 hours
- Engine: Lyc IO540C4B5
- Engine time: 855 hours
- Propeller: Hartzl HCE2YR2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: 05K21102
- Condition: Failed
- Location: Rt Engine
- Part time: 193 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E, A

## Discrepancy

ACFT HAD JUST DEPARTED ON PART 91 REPOSITIONING FLIGHT BACK HOME.  APPROX 10 OR SO MINUTES AFTER DEPARTURE, WHILE LEVEL IN CRUISE FLIGHT AT 7000', RT ENGINE EXPERIENCED SUDDEN POWER LOSS.  ENGINE WAS SHUTDOWN, PROP FEATHERED, AND ACFT RETURNED FOR LANDING.  FOR UNKNOWN REASON, PISTON JAMMED IN CYLINDER, POSSIBLY DUE TO RING DEFECT, CAUSING THE BOLTS TO SHEAR AND THE CASE TO CRACK. THERE WAS NO EVIDENCE OF OIL LEAKS OR OTHER ABNORMALITIES PRIOR TO THE OCCURENCE.
